Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Dark semen, taken antibiotics. What is it?

I have had progressively darker semen over the last few months. It is dark yellow but I have no other symptoms whatsoever. I have been to a urologist who put me on antibiotics, The course is over no with no change and my followup appointment is not until next week. In researching this it appears to be most closely related to Asymptomatic inflammatory prostatitis but wouldn#t the semen colour be a symptom?
Asked On : Sun, 28 Oct 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have noticed colour of your semen to be dark yellow in recent times and have been on antibiotics for couple of days without any noticeable change.

The dark colour of the semen is most likely either to be due to less intake of water and infection of either prostate or seminal vesicle.

Please get your semen analysis done to rule out infection,Utrasound scanning of the abdomen and trans rectal ultrasound scanning (TRUS)will help to rule out infection of seminal vesicle or prostate .

In the mean while start taking broad spectrum antibiotic like Cefotaxime twice daily for 3 weeks.

Ensure to drink more water.To keep your urine dilute This will help to change colour of semen .


Answered: Tue, 1 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor